MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy
Model Number VXAK0109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513)
Date of Event 07/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced hypotension and hematoma.A left atrial appendage (lac) closure procedure was being performed.A versacross connect laac access solution rf wire was selected to use.The physician obtained groin access and advanced the wire and watchman access system into the shared virtual console (svc).The physician dropped onto the septum, which was visualized on transesophageal echocardiography (tee).The physician was tenting at the mid portion of the interatrial septum on the bicaval view and at the mid portion of the interatrial septum on the short-axis view on the septum, and rf energy was applied to cross the septum once.The system was brought into the left side before exchanging for the pigtail catheter.The physician cannulated the appendage with the pigtail catheter and took a contrast injection.A 24 mm device was chosen and prepped as per the directions for use (dfu).The device was inserted into the trusteer sheath.At the time of device insertion, the physician did not note that excessive force was applied during attempted crossing.The echocardiologist noted a growing mass on the posterior wall of the left atrium but confirmed there was no pericardial effusion.There was a perforation in the wall of the left atrium.The patient was hemodynamically stable, and the present septum was aneurysmal, and the physician stated his intention to continue with deploying the device and assessing for pass criteria.While assessing pass criteria, the patient's blood pressure began to drop.The physician instructed the anesthesia team to treat the patient for the pressure drop.The device met pass, and the physician released the device.It was concluded that the growing mass was likely a hematoma on the posterior wall of the left atrium due to manipulation of the access system during transseptal.There was no damage noted on the distal end of the wire when removed from the body.The patient was taken to the intensive care unit (icu) following the procedure.The patient is expected to fully recover from the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Investigation summary with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of a perforation, cardiac, hypotension and hematoma.The device was discarded; therefore, a technical analysis of the complaint device could not be completed.Device history record review a dhr could no be performed as the upn and lot number is not available.Risk review: a risk review performed for the versacross device confirmed that the event of perforation, cardiac, hypotension and hematoma is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion boston scientific has assigned an investigation conclusion code of no problem detected, known inherent risk of device and supporting evidence that came to this conclusion.There are several factors that may have contributed to the adverse event(s), such as incorrect rfw positioning during tsp, excessive force during rfw advancement, insufficient imaging, tortuous or challenging patient anatomy, or physician/scrub tech technique.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50175681
Report Number2124215-2026-42411
Device Sequence Number20903439
Product Code DXF
UDI-Device Identifier00685447019503
UDI-Public(01)00685447019503
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0109
Device Catalogue NumberVXAK0109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date09/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight167 LB